Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 17, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 24, 2021, 7:09 PM CDT for Brown County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2021, 7:09 PM CDT (00:09 UTC)
- Expired
- Mar 24, 2021, 8:00 PM CDT
- In force
- 51 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 102 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 4:38 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3103 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620
WUUS54 KSJT 250009
SVRSJT
TXC049-250100-
/O.NEW.KSJT.SV.W.0017.210325T0009Z-210325T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
709 PM CDT Wed Mar 24 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Central Brown County in west central Texas...
* Until 800 PM CDT.
* At 708 PM CDT, a severe thunderstorm was located over Early, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Blanket around 725 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3170 9868 3169 9875 3165 9877 3158 9897
3172 9905 3194 9883 3170 9867
TIME...MOT...LOC 0008Z 223DEG 33KT 3171 9891
HAIL...1.25IN
WIND...60MPH
$$
PO1 follow-up statement
242
WWUS54 KSJT 250040
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
740 PM CDT Wed Mar 24 2021
TXC049-250100-
/O.CON.KSJT.SV.W.0017.000000T0000Z-210325T0100Z/
Brown TX-
740 PM CDT Wed Mar 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL BROWN COUNTY...
At 739 PM CDT, a severe thunderstorm was located near Blanket, or 10
miles east of Early, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Brown County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3170 9868 3169 9875 3165 9877 3158 9897
3172 9905 3194 9883 3170 9867
TIME...MOT...LOC 0039Z 244DEG 19KT 3177 9878
HAIL...1.00IN
WIND...60MPH
$$
POWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:28 PM CDT, 41 minutes earlier.
Area forecast discussion, Mar 24, 6:28 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 628 PM CDT Wed Mar 24 2021 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 249 PM CDT Wed Mar 24 2021 Early this afternoon, a stationary front was located west to east along a Big Spring, San Angelo to Brady line. A dryline was also situated across our southwestern counties and was just east of Ozona as of 2 PM. The airmass south of the front and east of the dryline was beginning to destabilize over our southeast counties, with surface based CAPES 1000-1500 J/kg noted between Sonora, Junction and San Saba per latest SPC mesoanalysis. Visible satellite imagery shows enhanced cumulus developing over this area the past couple of hours. Latest HRRR is showing some convective development around 21Z, while some of the other models were less aggressive. If storms manage to develop, large hail and damaging winds will be a concern, given the moderately unstable airmass and deep layer shear between 50 and 60 knots. More widespread showers and thunderstorms are expected to develop later this evening, as lift increases with an approaching upper trough to our west. Additional strong to severe storms will be possible from late evening into the overnight hours, with the severe threat confined to far southeast counties. The main threat again will be large hail and damaging winds. A cold front will move south across the area overnight, with precipitation ending across eastern counties late. Dry and pleasant weather is expected on Thursday, with highs in the upper 60s and lower 70s. && .LONG TERM... (Thursday night through next Wednesday) Issued at 249 PM CDT Wed Mar 24 2021 Gusty south to southwest return Friday as lee trough in West Texas strengthens. It will be warmer with highs in the lower 80s. A cold front will be moving through Saturday afternoon. Temperatures will still be seasonably warm with upper 70s in the Big Country and with lower 80s south. Low level moisture will begin flowing over cooler air at the surface Saturday night...as an upper trough approaches from the West. Can't rule out isolated showers Saturday night, but the best potential for showers and thunderstorms will be Sunday into Monday night. Showers taper off Monday afternoon...as the upper trough/low moves east of the region. It's a little early to determine severe potential but southern sections along I-10 to Mason and Saba are only marginally unstable in the GFS model with MUCAPES of around 500 J/KG Sunday and Sunday night. This could still change, however, as moisture is one of the more difficult things for the models to predict. && .AVIATION... (00Z TAFS) Issued at 623 PM CDT Wed Mar 24 2021 Isolated convection continues to develop early this evening, but nothing very close to a terminal location. More widespread convection is still expected to develop farther north and west and much closer to terminal locations later this evening and into the early morning hours. Shortlived MVFR conditions possible with these storms. This will push east of the area and leave drier conditions by sunrise Thursday morning. Otherwise, decreasing cloud cover for Thursday with west to northwest winds at around 10 knots. && .PRELIMINARY POINT TEMPS/POPS... Abilene 43 68 48 80 / 40 5 0 0 San Angelo 43 71 47 82 / 40 0 0 0 Junction 45 74 46 84 / 60 0 0 0 Brownwood 45 70 46 81 / 60 5 0 0 Sweetwater 42 68 49 79 / 20 0 0 0 Ozona 44 71 48 81 / 30 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....04 AVIATION...07
Hazardous weather outlook, Mar 24, 3:05 PM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 305 PM CDT Wed Mar 24 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 305 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will be possible south of a Brownwood to Sonora line this afternoon. A few storms may be severe, with damaging winds and large hail the main threat. Additional thunderstorms are expected to develop by mid to late evening. Some of these storms could strengthen to severe levels, mainly east of a Cross Plains to Sonora line. The main concerns with these thunderstorms will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this afternoon into the evening hours.
In the hours before
Special weather statement, Mar 24, 3:46 PM CDT, 3 hours 23 minutes before
Special Weather Statement National Weather Service San Angelo TX 346 PM CDT Wed Mar 24 2021 TXZ154-155-242130- McCulloch TX-San Saba TX- 346 PM CDT Wed Mar 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCCULLOCH AND WEST CENTRAL SAN SABA COUNTIES UNTIL 430 PM CDT... At 345 PM CDT, Doppler radar was tracking a strong thunderstorm over Brady, moving northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Rochelle around 405 PM CDT. Placid around 420 PM CDT. Other locations impacted by this storm include Us- 190 Near The Mcculloch-San Saba County Line and Hall. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3104 9931 3111 9942 3146 9922 3125 9897 TIME...MOT...LOC 2045Z 213DEG 19KT 3116 9931 PO
Special weather statement, Mar 24, 7:02 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service San Angelo TX
702 PM CDT Wed Mar 24 2021
TXZ140-250030-
Brown TX-
702 PM CDT Wed Mar 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWN COUNTY UNTIL 730 PM
CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm over
Camp Bowie, or near Brownwood, moving northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Early and Zephyr around 710 PM CDT.
Blanket around 725 PM CDT.
LAT...LON 3170 9868 3169 9875 3164 9877 3158 9895
3157 9905 3169 9908 3194 9883 3170 9867
TIME...MOT...LOC 0001Z 227DEG 33KT 3167 9894
POThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:02 PM CDT | Special Weather Statement | SJT | Brown | 28 min |
| Mar 24, 8:05 PM CDT | Special Weather Statement | SJT | Brown | 40 min |
| Mar 24, 8:09 PM CDT | Special Weather Statement | SJT | San Saba | 51 min |
| Mar 24, 9:00 PM CDT | Special Weather Statement | SJT | Menard | 30 min |
| Mar 24, 9:06 PM CDT | Special Weather Statement | SJT | Kimble | 24 min |
| Mar 24, 9:32 PM CDT | Special Weather Statement | SJT | Menard | 28 min |
| Mar 24, 9:51 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard | 54 min |
| Mar 24, 9:58 PM CDT | Special Weather Statement | SJT | McCulloch | 32 min |
| Mar 24, 10:00 PM CDT | Special Weather Statement | SJT | Schleicher | 30 min |
| Mar 24, 10:08 PM CDT | Tornado Warning | SJT | Kimble | 37 min |
| Mar 24, 10:09 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 51 min |
| Mar 24, 10:40 PM CDT | Tornado Warning | SJT | Kimble, Mason | 35 min |
| Mar 24, 10:46 PM CDT | Special Weather Statement | SJT | Kimble | 44 min |
| Mar 24, 10:49 PM CDT | Special Weather Statement | SJT | San Saba | 56 min |
| Mar 24, 10:55 PM CDT | Special Weather Statement | SJT | McCulloch | 65 min |
| Mar 24, 10:58 PM CDT | Special Weather Statement | SJT | Kimble | 62 min |
| Mar 24, 11:14 PM CDT | Special Weather Statement | SJT | Mason | 61 min |
| Mar 24, 11:27 PM CDT | Special Weather Statement | SJT | Kimble | 63 min |
| Mar 24, 11:32 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 43 min |
| Mar 24, 11:35 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 55 min |
| Mar 24, 11:41 PM CDT | Special Weather Statement | SJT | San Saba | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.